I am new here and have blood results

Hello I am new to the forum and have been reading the posts with much interest. I have just received my blood results from medichecks. Like many others here I have been fobbed off by my GP numerous times and am still not feeling well. I have been taking levothyroxine 100mcg for the last ten years. Also my endo added 5mgs of Liothyronine approximately 3yrs ago.

Last year my Gp advised that my Tsh levels were too high and I must discontinue the liothyronone. (We tried 75mcg of levothyroxine and 5mcgs of liothyronine but he said my levels were still too high.) I immediately started with severe bone and joint pain and was diagnosed with VitMin D deficiency. I bought a 3000 dose of vitamin D and have been taking this since December last year.The pains gradually subsided. The GP says he can no longer prescribe liothyronone.

My blood results are

TSH 0.919 0.27- 4.20

Free thyroxine 19.11 12.00- 22.00

Total thyroxine (T4) 114.1 59.00-154.00

Thyroglobulin antibody 66.360. 0.00-115.00

Thyroid Peroxidase antibodies 23.72. 0.00-34.00

Vitamin B12. 252 140.00-724.00

Folate (serum). 11.35 2.91-50.00

25 OH vitamin D 103 50.00-200.00

CRP - high sensitivity 0.4. 00.00-5.00

Ferritin 76.27. 13.00-150.00

I can see that my vitamins are not in the optimal levels but need some help with interpretation of the thyroid panel from some of you very knowledgeable people on here.

I am suffering from weight gain despite limiting my calories intake and being fairly active. I have also lost all eyebrows and losing hair from my front hairline. My basal body temperature is lower than normal. My GP says my thyroid levels are fine and then his eyes glaze over ( next patient please) I recently started the protocol recommended by the thyroid pharmacist. I am gluten free, lactose free caffeine free.

I have changed back to mercury pharma from Teva to see if this makes a difference, I am only on the second day so will see if some of my symptoms improve.

Cleobear

13 Replies

oldestnewest
  • Very many on here have reported trouble with Teva. You might want to put in a yellow card about this

    yellowcard.mhra.gov.uk

    The first paragraph in this guideline from the British Thyroid Association says it all. If you are happy on T3 you do not have to stop it.

    british-thyroid-association...

  • Yes I have seen the comments and did not associate my symptoms with the brand change as my dosage had been altered at the same time. Thank you for sending me the link. I will monitor my symptoms

  • Hi there, I also had problems with teva as it bugged my kidneys so will be yellow carding it myself.

    Your Tsh and T4 levels look okay at first glance - did you not get a T3 result as this is normally undertaken in this screen with medichecks?

    Gluten free really helped me but can take a while to see improvements - how long ago did you start?

    GPs are no longer allowed to prescribe T3 but you can ask for a referral back to an endo as they are still allowed in some areas?

  • Folate and B12 are not optimal but others here are much better with vitamin advice than I am lol :-)

  • Sorry just noticed I have missed this off the report

    Free T3 3.54. 3.10-6.80

  • Your T3 is a little low and not optimal so it does seem that the additional T3 may have helped you. The only thing you can do is try to get a referral back to endo to see if they will prescribe again.

    Alternatively, check the prescribing formulary for your area. In my area, it states that liothyronine prescription must be initiated by secondary care only (endo) but I can continue to get the prescription from my GP. Your endo should have written to your GP at the time when made a decision to add T3 and endo hasn't said since otherwise. It was your GP that stopped it - not under instruction from endo so you could argue that it is still initiated by secondary care maybe? My Endo wrote saying that I cannot convert T4 so must remain on it so maybe this letter also said something about needing it?

  • I have been gluten free for 12 years. Lactose free for 10 yrs and caffeine free for 30, yrs as I am very sensitive. Maybe why I have had problems with Teva

  • A FT3 result is so inportant. Please check and post if you have one and the ranges. I am confuse with the comment that when taking T3 your doctor was concerned that your TSH was too high. Do you mean too low? Taking any form of T3 suppresses TSH and it could even be zero and your FT4 can drop to halfway down the range and ideally your FT3 would be high in the range. So your TSH should be lower than the given range and only FT3 result is important when taking T3.

  • The changing of my medication was all very suspicious. I was called up for an annual review. I had been experiencing pain in the front of my neck and numbness in my tongue and occasional difficulty swallowing. I mentioned this to the nurse who took my bloods. I had bloods taken at 8.00am and received a letter at lunchtime to make an urgent appointment with my GP who fitted me in during the afternoon. As you can imagine I was very anxious. I told him about my throat problems and feeling under medicated. He told me it was the opposite and I needed to reduce my medication straight away. We tried reducing to 75 mcg levothyroxine and 5 mcgs liothyronone and retested after 3 months. He said it was still too high and the liothyronone was a negligible dose and shouldn't make a difference but upped the levothyroxine to 100mcg. My bloods were retested after the 3 months and deemed to be correct. I mentioned that I was not feeling as well and my weight had shot up despite no alteration to my diet. He then said he could not prescribe the liothyronine again. The endo that originally gave me the prescription was when I lived abroad so maybe I would have to see someone privately If I can find one locally.

  • Your B12 is too low. If you look at sister site on here (Pernicious Anemia) you can get all the info you need. Strong crossover with Thyroid disregulation/deficiency and B12 deficiency or malabsorption problems.

    I think it's Japan where they treat if you fall below 500. Normal ranges here are set too low.

    Don't supplement with B12 before a fresh blood test as it will give a false high for about 3 months so investigate this first. I seriously think this is part of your problem although I am not medically trained and you will need to read lots on this excellent site with its brilliant links to up to date research.

  • Thank you. I will look into this.

  • Where do you get mercury pharma?

  • I requested it from my regular pharmacy. They took a few days to source it. I had noticed from the comments on here that I was having similar side effects as others on Teva. Sore swollen eyes, painful joints, sore and burning skin. I am on my third day back on mercury pharma and these symptoms are already subsiding

You may also like...